Alert archive / Minnesota / Areal Flood Warnings in 2014

Areal Flood Warning 10, NWS Twin Cities, MN

June 19, 2014McLeod County, Nicollet County, Sibley County, Minnesota

NWS Twin Cities, MN issued this areal flood warning at Jun 19, 2014, 9:06 AM CDT for McLeod County, Nicollet County, Sibley County, Minnesota. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2014, 9:06 AM CDT (14:06 UTC)
Expired
Jun 19, 2014, 3:00 PM CDT
In force
6 hr
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Flood severity
None

Counties McLeod County, MN, Nicollet County, MN, Sibley County, MN

The radar

The Minneapolis radar (KMPX), 73 km from the middle of the area, began a volume at 14:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 2.1 hours before the alert went out and 324 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2014-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 49 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2014-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
49 J/kg
Mixed-layer CIN
-189 J/kg
Mixed-layer LCL
836 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

846 
WGUS43 KMPX 191406
FLWMPX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
906 AM CDT THU JUN 19 2014

MNC085-103-143-192000-
/O.NEW.KMPX.FA.W.0010.140619T1406Z-140619T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCLEOD MN-NICOLLET MN-SIBLEY MN-
906 AM CDT THU JUN 19 2014

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* FLOOD WARNING FOR...
  SOUTHERN MCLEOD COUNTY IN CENTRAL MINNESOTA...
  WESTERN NICOLLET COUNTY IN SOUTH CENTRAL MINNESOTA...
  WESTERN SIBLEY COUNTY IN CENTRAL MINNESOTA...

* UNTIL 300 PM CDT

* AT 906 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
  WARNED AREA. AN INCH OR MORE OF ADDITIONAL RAINFALL IS POSSIBLE...
  AND RADAR INDICATES THAT BETWEEN 2 AND 5 INCHES HAS FALLEN OVER
  THE AREA OVER THE PAST 3 TO 6 HOURS.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR.
  SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...GLENCOE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS... OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING
STREAM... EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

&&

LAT...LON 4430 9444 4433 9445 4436 9452 4451 9454
      4468 9447 4476 9425 4480 9402 4470 9401
      4461 9425 4455 9433 4441 9430 4433 9432
      4426 9439

$$
1 follow-up statement
086 
WGUS83 KMPX 191412
FLSMPX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
912 AM CDT THU JUN 19 2014

MNC085-103-143-191426-
/O.CAN.KMPX.FA.W.0010.000000T0000Z-140619T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCLEOD MN-NICOLLET MN-SIBLEY MN-
912 AM CDT THU JUN 19 2014

...A FLASH FLOOD WARNING IS IN EFFECT FOR WESTERN SIBLEY...WESTERN
NICOLLET AND SOUTHERN MCLEOD COUNTIES...

A FLOOD WARNING IS IN EFFECT FOR A LARGER AREA... WHICH ALSO INCLUDES
LOCATIONS UNDER THE FLASH FLOOD WARNING. HOWEVER... THE FLASH FLOOD
WARNING HIGHLIGHTS LOCATIONS THAT ARE MOST LIKELY TO SEE LIFE
THREATENING FLOODING DUE TO RAPID RISES OF WATER. 

LAT...LON 4430 9444 4433 9445 4436 9452 4451 9454
      4468 9447 4476 9425 4480 9402 4470 9401
      4461 9425 4455 9433 4441 9430 4433 9432
      4426 9439

$$

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this areal flood warning went out at Jun 19, 7:13 AM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, Jun 19, 7:13 AM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
713 AM CDT THU JUN 19 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 413 AM CDT THU JUN 19 2014

ANOTHER ACTIVE NIGHT IS WINDING DOWN...AND FOR THE SECOND NIGHT IN A
ROW WE SAW SOME PRETTY IMPRESSIVE RAINFALL TOTALS RESULT FROM
TRAINING THUNDERSTORMS. TUESDAY NIGHT WAS MANKATO...AND LAST NIGHT
IT WAS WOOD LAKE...WHERE RADAR ESTIMATES SHOW 6 TO 7 INCHES OF RAIN
FELL...AND MUCH OF THAT CAME WITHIN THE FIRST 3 HOURS OF IT STARING
TO RAIN. UNFORTUNATELY...THE ATMOSPHERE THAT HELPED ALLOW THAT TO
HAPPEN WITH PWATS AOA 1.75" AND FREEZING LEVELS ABOVE 15K ARE STILL
IN PLACE AND WILL REMAIN SO UNTIL A COLD FRONT CURRENTLY BACK OVER
ERN SODAK CLEARS THE AREA TONIGHT.

FOR THIS MORNING...THE RAP SHOWS THE LLJ BECOMING BIFURCATED...WITH
ONE SEGMENT SAGGING SE ACROSS IA TOWARD NRN IL...WHILE ANOTHER
SECTION WILL BE ANGLING FROM SRN MN BACK TOWARD ERN NODAK. YOU CAN
SEE THE IMPACTS OF THIS LLJ SLIT OVER THE LAST HOUR ON REGIONAL
RADARS AS ACTIVITY HAS REALLY STARTED TO BECOME FOCUSED OVER NE IA.
THE SEGMENT OF THE LLJ DEVELOPING FARTHER TO THE NORTHWEST IS
HELPING FORCE AN INTENSE LINE OF STORMS CURRENTLY RACING NORTH
ACROSS ERN SODAK. WHAT THIS MEANS FOR THE MPX CWA IS THE CLUSTER OF
STORMS OVER ERN MN WILL BEGIN TO SLOWLY DIMINISH ACROSS WRN WI THIS
MORNING AS IT LOSES ITS LLJ FEED...WITH THE WRN LLJ SEGMENT
FOCUSING ACTIVITY INTO NW MN THIS MORNING. THIS WILL SEND US INTO
ANOTHER PRECIP BREAK PERIOD THAT WILL START BETWEEN 15 AND 18Z.

UNFORTUNATELY...THIS BREAK WILL BE VERY SHORT LIVED. AS THE SODAK
FRONT WORKS INTO WRN MN THIS AFTERNOON...CURRENT EXPECTATION IS THAT
YET ANOTHER LINE OF THUNDERSTORMS WILL DEVELOP NEAR A RWF/AXN LINE
BETWEEN 18Z AND 20Z THAT WILL THEN WORK EAST THROUGH THE OVERNIGHT
HOURS. MOST CAMS SHOW THIS SCENARIO PLAYING OUT...BUT THE SPC AND
ARW WRFS SHOW VERY LITTLE CONVECTION FORMING ALONG THE FRONT.
ALTHOUGH THE CURRENT FORECAST WEIGHS HEAVILY ON THE CONVECTING
MAJORITY...YOU CAN NOT COMPLETELY RULE OUT THE MORE LIMITED
SOLUTIONS DEPENDING ON HOW MUCH CONVECTION TONIGHT CAN OVERTURN THE
ATMOSPHERE. IF ENOUGH OVERTURNING OCCURS...THEN THOSE LIMITED
ACTIVITY SOLUTIONS MAY BE CORRECT. HOWEVER...WITH THE LOSS OF THE
MID LEVEL WARM AIR CAP...PREFER THE SOLUTIONS THAT SHOW ANOTHER
ROUND OF CONVECTION DEVELOPING ALONG THE BOUNDARY THIS AFTERNOON.

FOR THE SEVERE POTENTIAL...THINKING THE THREAT...THOUGH STILL
THERE...WILL NOT BE AS GREAT AS THE LAST COUPLE OF DAYS. ONE BIG
REASON IS THAT THE 5K TO 6K J/KG OF MLCAPE IN THE WARM SECTOR SEEN
TUESDAY AND WEDNESDAY WILL BE REPLACED BY A MUCH MORE MODEST 1K TO
2K J/KG TODAY. IN ADDITION...0-6KM SHEAR WILL BE RANGING FROM 35-40
KTS NEAR THE MN/SD BORDER /CLOSER TO THE UPPER LOW/ TO LESS THAN 20
KTS OVER WRN WI. THE ONE THING THAT IS BETTER TODAY THAN WHAT WE SAW
YESTERDAY ARE THE DYNAMICS AS A NEGATIVELY TILTED TROUGH APPROACHES
WRN MN BY 00Z WITHIN THE RIGHT ENTRANCE REGION OF A 70+ KT LLJ. MORE
BOUNDARY PARALLEL SHEAR THIS AFTERNOON FAVORS A LINEAR CONVECTIVE
MODE. THE MAIN THREAT WILL LIKELY BE DAMAGING STRAIGHT LINE
WINDS...AS THE SMALLER CAPES AND LINEAR MODE SHOULD BOTH HELP TO
SUPPRESS THE HAIL AND TORNADO THREATS /AS COMPARED TO THE LAST
COUPLE OF DAYS/.

THOUGH UNDER NORMAL CIRCUMSTANCES...A FRONT LIKE THIS AFTERNOONS
WOULD NOT TYPICALLY GARNER A FLASH FLOOD WATCH...THIS IS NOT A
TYPICAL SITUATION AS ALL BUT THE NRN TIER OF THE MPX CWA HAS SEEN 4
TO 10 INCHES OF RAIN SINCE FRIDAY ON TOP OF WHAT WAS ALREADY ONE OF
THE WETTEST STARTS TO A YEAR ON RECORD. WITH ONLY A SMALL BREAK IN
THE HEAVY RAINFALL EXPECTED...EXTENDED THE FLASH FLOOD WATCH OUT IN
TIME TO 6Z TONIGHT WEST OF I-35 AND TO 12Z TONIGHT EAST OF I-35. THE
WATCH WAS ALSO EXPANDED NORTH TO INCLUDE THE AREAS THAT HAVE
RECEIVED 3+ INCHES OF RAIN SINCE FRIDAY. ALSO ENDED THE WATCH AT 15Z
FOR THE FAR WRN COUNTIES...AS THE NEXT ROUND OF PRECIPITATION LOOKS
TO START OVER OR JUST EAST OF THOSE COUNTIES...SO CURRENT
EXPECTATIONS ARE THAT THE HEAVY RAIN THREAT WILL SHIFT EAST OF THOSE
COUNTIES AFTER THIS MORNING.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 413 AM CDT THU JUN 19 2014

A DRIER POST FRONTAL AIR MASS IS EXPECTED BY FRIDAY MORNING ACROSS
THE FORECAST AREA WITH A SURFACE ACROSS CENTRAL AND EASTERN WI. WE
THINK THERE IS A DECENT CHANCE AT SUNSHINE AND MODEST W-SW FLOW
COMBINED WITH 16-19 C AT 850 MB TEMPS SHOULD YIELD HIGHS WELL INTO
THE 80S ACROSS MOST OF THE FORECAST AREA /WESTERN WI SHOULD BE A
FEW DEGREES COOLER THAN MN/. BY SATURDAY MORNING THE TROUGH ACROSS
THE NORTHERN HIGH PLAINS SHOULD BUILD SOUTH AND MOISTURE RETURN
SHOULD BRING PWATS BACK UP NEAR 1.5-1.75" IN THE FAR WESTERN
FORECAST AREA. THE RETURN OF WEAK 925-850MB MOISTURE TRANSPORT AND
FGEN BACK ACROSS NORTHERN NE AND EASTERN SD COULD MEAN A FEW
THUNDERSTORMS MAKE IT INTO WESTERN MN ON SATURDAY...BUT THE BETTER
FOCUS IS IN THE STATES THAT BORDER MN TO THE SOUTH AND WEST. THE
PRECIP SIGNAL ON SUNDAY IS MUDDLED WITH A SURFACE TROUGH AND AN
INCREASE IN CONVERGENCE AND OMEGA...BUT WE CAN'T PIN DOWN AN AREA
TO FOCUS POPS/WEATHER AT THIS TIME. AT THIS TIME...THE POTENTIAL
FOR WIDESPREAD HEAVY RAIN IS LOW AND THE OVERALL COVERAGE OF
STORMS SHOULD BE ISOLATED TO SCATTERED. DURING THIS TIME...THE
UPPER LOW THAT HAS BEEN CAMPED OUT TO OUR NORTHWEST DRIFTS SLOWLY
NORTH WITH TIME AND THE LONG WAVE FLOW TURNS MORE ZONAL /SLIGHT
RIDGING/. BOTH THE 19.00Z GFS/ECMWF AND TO SOME DEGREE NAM HAVE A
FAST-MOVING SHORTWAVE EMBEDDED IN THE PSUEDO-ZONAL FLOW ARRIVING
IN THE MID/UPPER MISSISSIPPI RIVER VALLEY BY MONDAY. THE SURFACE
BOUNDARY SHOULD BE STRETCHED OUT ACROSS KS/IA/WI WHICH SHOULD BE
THE MAIN FOCUS FOR THUNDERSTORMS EARLY NEXT WEEK. THE 00Z GFS IS
MUCH MORE AGGRESSIVE IN BRINGING IN COOLER AIR TO THE AREA AND
ASSOCIATED HIGH PRESSURE BY TUESDAY. 00Z GFS NOW SHOWING 850 TEMPS
OF 8C TO 10C FOR TUESDAY AND WEDNESDAY. 00Z EURO AND EVEN THE
PREVIOUS ENSEMBLE RUNS STILL HAS 850 TEMPS OF 12C TO 14C DURING
THAT TIME FRAME. THIS IS A BIG CHANGE FROM PAST GFS RUNS.
SO...MODEL CONSENSUS AND ENSEMBLES ARE THE WAY TO GO. IT IS
IMPORTANT TO NOTE THAT THE ECMWF HAS ALSO SHOWED AGREES IVE COLD
ADVECTION WITH A RUN OR TWO IN THE PAST 2-3 DAYS.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING)
ISSUED AT 648 AM CDT THU JUN 19 2014

ACTIVITY CONTINUES TO FESTER THIS MORNING ON THE NOSE OF THE LLJ.
BASED ON LLJ FORECAST THIS ACTIVITY MAY LINGER MOST OF THE
MORNING...WHICH WOULD HAVE IMPLICATIONS FOR THE POTENTIAL
AFTERNOON CONVECTION. THAT AFTERNOON CONVECTION HAS BETTER MODEL
AGREEMENT WITH INVITATION BETWEEN 18 AND 20Z NEAR A RWF/AXN LINE
BEFORE TRAVELING EAST THE REST OF THE EVENING. USED THE HRRR AND
LOCAL WRF TO TIME THIS EXPECTED LINE ACROSS THE TERMINALS. OF
COURSE IF THIS MORNING STUFF DOES NOT CLEAN OUT ANY TIME
SOON...THIS COULD LIMIT THE POTENTIAL FOR THIS NEXT ROUND ON THE
FRONT. MVFR CIGS THIS MORNING HAVE BEEN MAINLY TIED TO
PRECIPITATION...WITH BEST CHANCE FOR MVFR OR LOWER CIGS/VIS
OUTSIDE OF SHRA/TSRA COMING TONIGHT AS THE FRONT/SFC TROUGH WORKS
INTO THE AREA AND CAUSES THE PRESSURE GRADIENT TO RELAX WITH
MOISTURE STILL LINGERING OUTSIDE OF WESTERN MN.

KMSP...FROM THE LOOK OF THINGS AS I WRITE THIS...WE MAY BE DEALING
WITH THUNDERSTORMS OUT CLOSER TO 18Z AS OPPOSED TO 14Z AS ACTIVITY
CONTINUES TO BUILD BACK TO THE SW. THERE IS STRONG MODEL AGREEMENT
ON THE AFTERNOON/EVENING THUNDERSTORMS...BUT WITH THE WAY THINGS
ARE TRENDING THIS MORNING...THINGS MAY NOT PLAY OUT THE WAY THEY
ARE CURRENTLY PLANNED OUT IN THE TAF WITH THE MOST LIKELY SCENARIO
BEING THAT THERE IS LESS CONVECTION THAN EXPECTED WITH THE
AFTERNOON ROUND.

/OUTLOOK FOR KMSP/
FRI...VFR. MVFR ISO SHRA/TSRA POSSIBLE. WINDS SW 10 KTS.
SAT...VFR. MVFR ISO SHRA/TSRA POSSIBLE. WINDS W 10 KTS.
SUN...VFR. MVFR SHRA/TSRA POSSIBLE. WINDS WNW 10 KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MNZ057>061-065>069-
     073>077-082>085-091>093.

     FLASH FLOOD WATCH UNTIL 10 AM CDT THIS MORNING FOR MNZ047-
     054>056-064.

     FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR MNZ062-063-070-078.

WI...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR WIZ023>028.

&&

SHORT TERM...MPG
LONG TERM...CLF
AVIATION...MPG
Hazardous weather outlook, Jun 19, 8:34 AM CDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
834 AM CDT THU JUN 19 2014

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
201345-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
834 AM CDT THU JUN 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WITH BOUTS OF HEAVY RAINFALL WILL PLAGUE THE AREA
TODAY...LEADING TO THE POTENTIAL FOR FLASH FLOODING ACROSS
CENTRAL AND SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN.
ISOLATED STORMS THIS MORNING WILL ALSO BE CAPABLE OF PRODUCING
LARGE HAIL AND DAMAGING WIND GUSTS.

ADDITIONAL STRONGER THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING WHICH WILL LEAD TO A CONTINUED THREAT FOR FLASH FLOODING.
THE THREAT FOR SEVERE THUNDERSTORMS WITH THIS ACTIVITY WILL BE
PRIMARILY ACROSS CENTRAL AND SOUTH CENTRAL MINNESOTA...MAINLY
SOUTH OF A GRANITE FALLS TO NEW PRAGUE LINE...WHERE ENOUGH
CLEARING FROM THE MORNING ACTIVITY WILL ALLOW THE ATMOSPHERE TO
DESTABILIZE. THE PRIMARY RISKS WOULD BE LARGE HAIL...DAMAGING
WINDS...AND A TORNADO OR TWO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

BY FRIDAY...THE FLOOD THREAT WILL TRANSITION TO THE MAIN STEM
RIVERS. MUCH OF THE MINNESOTA RIVER...AND THE MISSISSIPPI RIVER
FROM SAINT PAUL DOWN TOWARD RED WING WILL REACH FLOOD STAGE BY THE
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING
ACROSS PARTS OF CENTRAL AND SOUTH CENTRAL MINNESOTA.

In the hours before

Special weather statement, Jun 19, 3:28 AM CDT, 5 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
328 AM CDT THU JUN 19 2014

MNZ060>063-068>070-191030-
ANOKA-CARVER-DAKOTA-HENNEPIN-RAMSEY-SCOTT-WASHINGTON-
328 AM CDT THU JUN 19 2014

...URBAN AND SMALL STREAM FLOODING IS LIKELY IN THE AREA...

AT 326 AM CDT...THUNDERSTORMS WITH HEAVY RAINFALL WERE RESULTING IN
URBAN AND SMALL STREAM FLOODING. 1 TO 2 INCHES IS EXPECTED TO FALL
WITHIN AN HOUR. THIS SHOULD LEAD TO MINOR URBAN FLOODING...SUCH AS
PONDING ON LOCAL ROADS.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS
WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 4514 9280 4476 9287 4463 9324 4482 9383
      4517 9345

CLF
Special weather statement, Jun 19, 6:07 AM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
607 AM CDT THU JUN 19 2014

MNZ060>063-066>070-191300-
ANOKA-CARVER-DAKOTA-HENNEPIN-MCLEOD-RAMSEY-SCOTT-SIBLEY-WASHINGTON-
607 AM CDT THU JUN 19 2014

...URBAN AND SMALL STREAM FLOODING IS LIKELY IN THE AREA...

AT 602 AM CDT...HEAVY RAINFALL HAS CAUSED URBAN AND SMALL
STREAM FLOODING. 1 TO 3 INCHES OF RAIN THIS MORNING HAS CAUSED SOME
PROBLEMS ON LOCAL ROADWAYS WITH PONDING OF WATER. THE WATER LEVELS
SHOULD SUBSIDE THIS MORNING NOW THAT THE HEAVY RAIN HAS SUBSIDED.

EXCESSIVE RUNOFF FROM THIS STORM HAS CAUSED FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS AND UNDERPASSES.

&&

LAT...LON 4516 9287 4470 9301 4461 9333 4455 9382
      4489 9413 4493 9371 4507 9344

CLF
Special weather statement, Jun 19, 6:32 AM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
632 AM CDT THU JUN 19 2014

MNZ065-191215-
RENVILLE-
632 AM CDT THU JUN 19 2014

AT 631 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 5 MILES NORTHEAST OF LOWER SIOUX AGENCY. THIS STORM WAS
MOVING NORTH AT 35 MPH.

HAIL UP TO NICKEL SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  FRANKLIN.
  BIRD ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 4487 9499 4488 9470 4451 9483 4457 9502
TIME...MOT...LOC 1132Z 188DEG 29KT 4458 9491

CLF
Special weather statement, Jun 19, 7:50 AM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
750 AM CDT THU JUN 19 2014

MNZ054-064-191400-
LAC QUI PARLE-YELLOW MEDICINE-
750 AM CDT THU JUN 19 2014

...THUNDERSTORMS MOVING INTO LAC QUI PARLE AND YELLOW MEDICINE
COUNTIES THROUGH 900 AM CDT...

AT 747 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 4 MILES SOUTH OF CANBY. THIS STORM WAS MOVING NORTH AT
30 MPH.

HAIL UP TO DIME SIZE...WINDS UP TO 30 MPH...AND HEAVY DOWNPOURS ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  PORTER.
  CANBY AIRPORT.
  PROVIDENCE.
  FLORIDA CREEK WILDLIFE MANAGEMENT AREA.
  DAWSON.
  MADISON AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

&&

LAT...LON 4523 9624 4520 9617 4519 9611 4517 9610
      4516 9605 4506 9593 4462 9612 4463 9636
      4464 9638
TIME...MOT...LOC 1250Z 193DEG 27KT 4468 9623
Special weather statement, Jun 19, 8:21 AM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
821 AM CDT THU JUN 19 2014

MNZ055-056-064-191415-
CHIPPEWA-SWIFT-YELLOW MEDICINE-
821 AM CDT THU JUN 19 2014

...THUNDERSTORMS MOVING OVER CHIPPEWA...SWIFT AND YELLOW MEDICINE
COUNTIES THROUGH 915 AM CDT...

AT 819 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTH OF LAC QUI
PARLE STATE PARK TO 8 MILES NORTHWEST OF COTTONWOOD. THESE STORMS
WERE MOVING NORTH AT 40 MPH.

PEA SIZE HAIL AND WINDS UP TO 30 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  CLARKFIELD.
  HAZEL RUN.
  MILAN.
  MONTEVIDEO AIRPORT.
  HAGEN.
  DANVERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

&&

LAT...LON 4541 9584 4542 9574 4577 9574 4542 9573
      4541 9552 4537 9549 4462 9569 4463 9574
      4481 9586 4489 9585 4489 9574 4494 9574
      4495 9581 4499 9582 4506 9594
TIME...MOT...LOC 1321Z 191DEG 35KT 4498 9588 4474 9573

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 9:22 PM CDTSpecial Weather StatementMPXRedwood38 min
Jun 18, 9:36 PM CDTTornado WarningMPXRedwood, Yellow Medicine39 min
Jun 18, 10:10 PM CDTSpecial Weather StatementMPXBrown50 min
Jun 18, 10:20 PM CDTSevere Thunderstorm WarningMPXBrown, Redwood40 min
Jun 18, 10:40 PM CDTSevere Thunderstorm WarningMPXChippewa, Renville, Yellow Medicine35 min
Jun 18, 10:44 PM CDTFlash Flood WarningMPXYellow Medicine8 hr
Jun 18, 10:45 PM CDTTornado WarningMPXRedwood, Yellow Medicine30 min
Jun 18, 11:10 PM CDTSevere Thunderstorm WarningMPXRedwood, Renville, Yellow Medicine50 min
Jun 18, 11:21 PM CDTSpecial Weather StatementMPXLac qui Parle54 min
Jun 18, 11:34 PM CDTRiver Flood WarningMPXCarver12 days
Jun 18, 11:38 PM CDTSpecial Weather StatementMPXBrown52 min
Jun 18, 11:47 PM CDTFlash Flood WarningMPXRedwood4 hr
Jun 19, 1:05 AM CDTSevere Thunderstorm WarningMPXMcLeod, Sibley55 min
Jun 19, 3:28 AM CDTSpecial Weather StatementMPXCarver, Hennepin, Ramsey, Washington2 hr
Jun 19, 6:07 AM CDTSpecial Weather StatementMPXCarver, Hennepin, Ramsey, Scott113 min
Jun 19, 6:32 AM CDTSpecial Weather StatementMPXRenville43 min
Jun 19, 7:06 AM CDTFlash Flood WarningMPXHennepin6 hr
Jun 19, 7:35 AM CDTAreal Flood WarningMPXBrown, Carver, Chippewa, Le Sueur, McLeod, Nicollet and 6 more3 days
Jun 19, 7:50 AM CDTSpecial Weather StatementMPXLac qui Parle70 min
Jun 19, 7:56 AM CDTRiver Flood WarningMPXScott3 days
Jun 19, 8:07 AM CDTSevere Thunderstorm WarningMPXLac qui Parle53 min
Jun 19, 8:21 AM CDTSpecial Weather StatementMPXSwift54 min
Jun 19, 8:45 AM CDTAreal Flood WarningMPXAnoka, Carver, Chisago, Dakota, Goodhue, Hennepin and 4 more3 days
Jun 19, 9:08 AM CDTFlash Flood WarningMPXMcLeod, Nicollet, Sibley6 hr
Jun 19, 9:35 AM CDTFlash Flood WarningMPXCarver, Le Sueur, Scott, Sibley6 hr
Jun 19, 9:53 AM CDTFlash Flood WarningMPXDakota, Hennepin, Ramsey4 hr
Jun 19, 10:22 AM CDTFlash Flood WarningMPXCarver, Hennepin, Ramsey4 hr
Jun 19, 10:45 AM CDTSpecial Weather StatementMPXAnoka, Brown, Carver, Chippewa, Chisago, Dakota and 16 more2 hr
Jun 19, 11:47 AM CDTRiver Flood WarningMPXWright11 days
Jun 19, 12:07 PM CDTRiver Flood WarningMPXDakota, Ramsey, Washington16 days
Jun 19, 12:07 PM CDTRiver Flood WarningMPXDakota, Washington17 days
Jun 19, 12:07 PM CDTRiver Flood WarningMPXGoodhue14 days
Jun 19, 12:07 PM CDTRiver Flood WarningMPXGoodhue14 days
Jun 19, 12:11 PM CDTRiver Flood WarningMPXWashington11 days
Jun 19, 2:00 PM CDTSpecial Weather StatementMPXBrown, Martin, Watonwan60 min
Jun 19, 4:10 PM CDTTornado Warning Tornado observedMPXPope, Swift35 min
Jun 19, 4:15 PM CDTTornado Warning Tornado observedMPXDouglas, Pope, Stevens45 min
Jun 19, 4:40 PM CDTTornado Warning Tornado observedMPXChippewa, Renville35 min
Jun 19, 4:42 PM CDTTornado Warning Tornado observedMPXSwift48 min
Jun 19, 4:53 PM CDTTornado Warning Tornado observedMPXDouglas, Pope52 min

Nearby

Areal Flood Warnings in Minnesota, 2014Every areal flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.